MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G50621
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: k163018.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
User opened the package and found out the sheath surface detached near handle.No use on patient.User changed another same device to complete the procedure.
 
Additional Manufacturer Narrative
Pma/510(k)#: k163018.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
User opened the package and found out the sheath surface detached near handle.No use on patient.User changed another same device to complete the procedure.Fda mdr reporting required: event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿flexor breaking (incl.Flexor/handle separation)¿.No adverse effects to the patient have been reported as occurring.
 
Additional Manufacturer Narrative
Pma/510(k) #: k163018.Device evaluation: the zilbs-635-10-6 device of lot number c1398198 involved in this complaint was returned for evaluation, without the original packaging.With the information provided, a physical examination and document based investigation was conducted.Lab evaluation: the device related to this occurrence underwent a laboratory evaluation on the 12 september 2019.On evaluation of the device it was observed that the outer sheath was separated from the handle.Document review: prior to distribution zilbs-635-10-6 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.(b)(4) instructs the manufacturing team member (mtm) to ¿check that the outer sheath and handle are fully snapped together and are free from damage and or cracks¿ by means of a visual inspection.Step 1.13 instructs the mtm to ¿check the outer sheath for crumpling, kinks or any other damage¿ and step 1.14 advises the mtm to scrap any defective units; ¿in the case of defects, the unit is to be scrapped¿.A review of the manufacturing records for zilbs-635-10-6 of lot number c1398198 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1398198.The instructions for use (b)(4) instructs the user to inspect the device on removal from the packaging: ¿upon removal from the package, inspect the product to ensure no damage has occurred.¿ there is no evidence to suggest that the customer did not follow the instructions for use.Root cause review: a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to device handling.It may be noted that a project (b)(4) has been completed and addresses the issue of outer sheath separation from the handle.Summary: complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the device did not make patient contact and a new device was opened to complete the procedure.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description

Brand Name
ZILVER 635 BILIARY SELF EXPANDING METAL STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
national technology park
limerick
MDR Report Key9009435
Report Number3001845648-2019-00471
Device Sequence Number2802361
Product Code FGE
UDI-Device Identifier10827002506210
UDI-Public(01)10827002506210(17)200913(10)C1398198
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG50621
Device Catalogue NumberZILBS-635-10-6
Device Lot NumberC1398198
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/14/2019
Event Location Hospital
Initial Date Received by Manufacturer 08/16/2019
Supplement Date Received by Manufacturer08/16/2019
08/16/2019
Initial Report FDA Received Date09/12/2019
Supplement Report FDA Received Date10/10/2019
11/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR